Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 326, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 29, 2001, 7:55 PM CDT for Rock County, Minnesota. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 29, 2001, 7:55 PM CDT (00:55 UTC)
- Expired
- Aug 29, 2001, 8:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Rock County, MN
The radar
The Sioux Falls radar (KFSD), 40 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -433 J/kg
- Mixed-layer LCL
- 2046 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
716 WUUS53 KFSD 300055 SVRFSD MNC133-300130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 755 PM CDT WED AUG 29 2001 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ROCK COUNTY IN SOUTHWEST MINNESOTA * UNTIL 830 PM CDT * AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTH OF JASPER...OR ABOUT 12 MILES NORTHWEST OF LUVERNE...MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HARDWICK...LUVERNE AROUND 810 PM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4384 9645 4366 9645 4364 9607 4385 9607
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 2:55 PM CDT, 5 hours earlier.
Area forecast discussion, Aug 29, 2:55 PM CDT, 5 hours before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 255 PM CDT WED AUG 29 2001 CDFNT WAS FM ERN ND THRU CNTRL SD IN WRN NE. LO ON FNT OVR CNTRL SD WITH SOME SHWRS/TSTMS OVR SE ND MOVG TO THE NE. SECOND LO OVR WRN NE BUT WITH STG MID LVL CAP TSTMS CAN NOT GET GOING. MDLS HAV NRN PART OF FNT SAGGING S THRU ERN SD AND WRN MN THIS EVE AND THEN ENTIRE FNT DRPG SE THRU NW IA AND NERN NE BY THU MRNG AS SFC LLOWS MOVG NE ALNG FNT. SAT SHWG CLDS OVR ERN MT/WRN NE ASSOICATED WITH VORT MAX THAT SHLD MOV ESE ALNG SD/ND BRDR TNGT. GOOD LO LVL MSTR IS ALSO BRING PULLED N THRU WRN INTO ERN SD. AS CDFNT DROPS SE AND VORT MAX MOVES IN FM W TSTMS SHLD DVLP THIS EVE OVR SE SD INTO SW MN...LOOK LIKE BEST CHC OF TSTMS WILL BE ALNG AND TO N OF CDFNT THIS EVE IN NRN PARTS OF CWA. IS ANYTHING SVR THIS LOOK TO BE THE BEST AREA FOR DVLPMNT LATER THIS EVE WITH LLJ. FURTHER S IN NW IA THIS WILL DVLP LTR TNGT AS CDFNT MOVES THRU. COOLR AND DRIER AIR MOVG IN BHND FNT LATE TNGT INTO THU. MDLS DO DIFFER ON HOW MUCH PCP BHND FNT BUT ONLY LEFT SOME MORNING SHWRS IN FAR SE ZNS. OTRW COOL DRY THU THRU FRI NGT WITH SFC HI DRPG S IN NRN PLAINS AND RDG TO W. IN EXTNDED...KEEPG IT DRY ON SAT BUT WITH RETURN FLOW AND SOME WAA AS TROF MOVES THRU..WIL HAV A CHC OF TSTMS WRN ZNS SAT NGT SPRDG OVR CWA ON SUN WITH SHWRS LINGERING LABOR DAY MRNG IN E. DRY IN FIRST PART OF NEXT WEEK WITH SEASONAL TEMPS. SD...NONE WB
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:59 PM CDT | Severe Thunderstorm Warning | FSD | Pipestone | 31 min |
| Aug 29, 9:07 PM CDT | Severe Thunderstorm Warning | FSD | Nobles, Rock | 23 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.